Alert archive / Louisiana / Wind Advisories in 2006
Wind Advisory 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 3, 2006, 2:01 PM CST for Hardin County, Tyler County, Texas; 9 parishes in Louisiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2006, 2:01 PM CST (20:01 UTC)
- Expired
- Feb 3, 2006, 8:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLCH 032001 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 201 PM CST FRI FEB 3 2006 ...EXPECT BRIEF BUT STRONG AND GUSTY NORTHWEST WINDS BEHIND A COLD FRONTAL PASSAGE THIS AFTERNOON AND EARLY EVENING... .AN AREA OF SURFACE LOW PRESSURE WILL CONTINUE TO EXIT THE REGION... WHILE AN AREA OF HIGH PRESSURE BUILDS SOUTHEAST IN THE WAKE OF THE LOW. THE TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL CAUSE STRONG AND GUSTY NORTHWEST WINDS TO OCCUR FOR A COUPLE OF HOURS BEHIND THE FRONTAL PASSAGE...AND WILL SUBSIDE OVERNIGHT ONCE THE CENTER OF THE HIGH BUILDS CLOSER TO THE AREA. LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-040200- /O.NEW.KLCH.WI.Y.0001.060203T2001Z-060204T0200Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 201 PM CST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT...WITH SUSTAINED WINDS OF 20 TO 25 MPH EXPECTED...WITH GUSTS TO 35 MPH. THE WINDS WILL REMAIN STRONG FOR A COUPLE OF HOURS AFTER THE FRONTAL PASSES...SUBSIDING TO NEAR 15 MPH SHORTLY AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLCH 032034 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 234 PM CST FRI FEB 3 2006 ...CORRECTED TO ADD FALLING TEMPERATURE STATEMENT... ...EXPECT BRIEF BUT STRONG AND GUSTY NORTHWEST WINDS BEHIND A COLD FRONTAL PASSAGE THIS AFTERNOON AND EARLY EVENING... .AN AREA OF SURFACE LOW PRESSURE WILL CONTINUE TO EXIT THE REGION... WHILE AN AREA OF HIGH PRESSURE BUILDS SOUTHEAST IN THE WAKE OF THE LOW. THE TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL CAUSE STRONG AND GUSTY NORTHWEST WINDS TO OCCUR FOR A COUPLE OF HOURS BEHIND THE FRONTAL PASSAGE...AND WILL SUBSIDE OVERNIGHT ONCE THE CENTER OF THE HIGH BUILDS CLOSER TO THE AREA. LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-040200- /O.CON.KLCH.WI.Y.0001.000000T0000Z-060204T0200Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 234 PM CST FRI FEB 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT...WITH SUSTAINED WINDS OF 20 TO 25 MPH EXPECTED...WITH GUSTS TO 35 MPH. THE TEMPERATURES IN THE MID 70S WILL DROP TO THE LOWER 60S WITHIN THE FIRST HALF HOUR AFTER THE FRONTAL PASSAGE...AND CONTINUE FALLING INTO THE MID TO UPPER 50S BY SUNSET. THE WINDS WILL SUBSIDE TO NEAR 15 MPH SHORTLY AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 3, 12:04 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 3, 12:04 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1204 PM CST FRI FEB 3 2006 .UPDATE... UPDATED ZONES FOR 1) TEMPS WARMING ABOVE EXPECTED VALUES I-10 SOUTH...TO THE LOWER 70S. 2) EXTENDED 40% TSRA WEST TO SABINE RIVER ACROSS C LA...AND INCLUDED GUSTY WINDS AND SMALL HAIL WORDING...AS THIS AREA NOW RESIDES ON THE EDGE OF THE SLIGHT RISK. DML && .PREV DISCUSSION... (ISSUED 948 AM CST FRI FEB 3 2006) DISCUSSION... CURRENT SFC ANALYSIS SHOWS BROAD 1004MB FRONTAL LOW OVER THE AREA...KEEPING WINDS LIGHT AND VARIABLE. SHOWN IN THE SAT IMAGERY IS THE SHORT WAVE OVER NE TX...CONTINUE TO PUSH TO THE EAST...AND SETTING OFF SHRA/TSRA OVER NE TX/N LA. TIGHT PRESSURE GRADIENT ASSOCIATED WITH NEXT PUSH OF COLD AIR EXISTS JUST NW OF THE AREA OVER NE TX...AND WILL FILTER INTO THE AREA THIS AFTERNOON. CURRENT FORECAST IS ON TRACK. DML PREV DISCUSSION... (ISSUED 300 AM CST FRI FEB 3 2006) DISCUSSION...SATELLITE IMAGERY SHOWING SOME CIRRUS SPREADING OVER THE FCST AREA AHEAD OF SHORTWAVE TROF... AND NEXT POTENTIAL WEATHER MAKER FOR THE REGION...ADVANCING SOUTHEAST THROUGH THE SOUTHERN PLAINS. FOG CONDITIONS OVER EASTERN PORTION OF AREA APPEARS TO BE IMPROVING...AND WILL CANCEL CURRENT DENSE FOG ADVISORY. RAIN CHANCES RETURNING TO THE AREA TODAY AS AFOREMENTIONED SHORTWAVE TROF ADVANCES SOUTHEAST INTO REGION. BEST MOISTURE/LIFT INDICATED OVER THE NORTHERN PORTION OF THE AREA...THUS WILL BE CARRYING SLIGHTLY HIGHER POPS IN THIS REGION. INTENSIFYING SURFACE LOW MOVING EAST ACROSS SOUTH LOUISIANA THEN NORTHEAST WILL BRING SOME RAPID INCREASE IN WINDS THIS AFTERNOON OVER THE AREA. RAIN CHANCES END THIS EVENING AS SYSTEM ADVANCES FURTHER NORTHEAST AND CONTINUES TO STRENGTHEN INTO A FORMIDABLE SYSTEM. REGION COMES UNDER A DRY NORTHWEST FLOW FOR THE WEEKEND AT THE SURFACE AND ALOFT BETWEEN DEEP EAST CONUS TROF AND AMPLIFYING PLAINS RIDGES. ANOTHER RAIN CHANCE ARRIVES MONDAY WITH NEXT FROPA. MARINE... WINDS WILL STRENGTHEN RAPIDLY THIS AFTERNOON OVER THE NORTHWEST GULF AS LOW PRESSURE AND AN ACCOMPANYING COLD FRONT MOVES ACROSS THE REGION. AVIATION... MID AND UPPER LEVEL CLOUDINESS CAN BE EXPECTED AS OUR NEXT WEATHER MAKER APPROACHES THE REGION. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON BRIEFLY DROPPING INTO MVFR. SKIES CLEAR THIS EVENING AS SYSTEM EXITS NORTHEAST. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Feb 3, 4:10 AM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 410 AM CST FRI FEB 3 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 410 AM CST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:34 PM CST | Dense Fog Advisory | LCH | Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin | 7 hr |
Nearby
Wind Advisories in Louisiana, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.